Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does HIV Cause Hair Loss?

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

hair loss caused by hiv

hello doc. whats the best hiv drug treatment for massive hair loss caused by aids? thank u so much....
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
If you are losing hair excessively, many factors can be causing that.The only HIV drug that is known to cause hair loss is Crixivan, a drug that we do not use anymore. Have your doctor check your hormone levels (testosterone, thyroid),nutritional... Read more »

How can I control hair loss caused by my medication coctail?

I have been HIV Positive for the last 13years. I started on meds in August of last year. Because at... Read more »

Can Bactrim Cause Hair Loss, Folliculitis

I'm on Stribild and Bactrim. I'm experiencing hair loss which I think is being caused by... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Hair Loss

Hair loss (alopecia) is a common experience, particularly in men as they age. When hair loss is new, rapid or severe, it is considered abnormal. There are many medical treatments that can cause disturbing hair loss, including cancer drugs and some... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important... Read more »
Henry J. Kaiser Family Foundation

Loss of Funding, Increase in Participants Likely to Cause Kentucky ADAP to Implement Waiting List

Kentucky's AIDS Drug Assistance Program -- which provides medications to low-income, uninsured and underinsured HIV-positive people -- has lost a significant portion of its federal and state funding over the past three years and may be forced to... Read more »
AIDS Survival Project

October 2000 Treatment Chronicles

Overwhelming Evidence that HIV Causes AIDS HIV Vertical Transmission Rate Declining in the United States Website Helps Patients Comply with HIV Regimens Hoax-busting Website Created by CDC HIV-1 Rebound After Anti-retroviral Therapy Metformin... Read more »
Connect With Others

hair loss

Posted by Anonymous, 2 Replies
would hair loss be normal for an infected individual...i am sure someone will just say it's stress Read more »

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »

hair loss

Posted by Anonymous, 3 Replies
Are any women out there suffering from hair loss that could be med related? If so, what did you determine the problem drug to be and were you able to do anything about it?If you fouund it to be med related and you changed/stopped did you get any... Read more »

Hair Loss

Posted by Anonymous, 2 Replies
I was just reading a question to Dr. Henry about hair loss and Crixivan. I'm on Crixivan, Epivir and AZT. I've been on this regimen since the advent of protease inhibitors. Early on I lost ALL of my underarm hair, thigh hair and butt hair. I've... Read more »